Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    63
  • comments
    43
  • views
    9391

Dry Skin & Red Marks :(

hope2013

608 views

I'm a bit discouraged.

It's been 127 days on this regimen...and I just started Week 19. In just another couple of weeks, I'll have been on it for 5 months total.

Sigh.

Right now, I have a pink mark on my left cheek, two small ones on my chin, one on my right cheek, and one on my right lower jawline.

The Benzoyl Peroxide face wash (PanOxyl 4% in the AM) is drying my face out a bit, but making things start to heal; plus, it's killing the bacteria on my skin. I've been using the Atralin (Retin-A gel 0.05%, but not on the spots of skin that are really sensitive/red. I'm still taking the Spironolactone (75 mg/day) and the Ortho Tri-cyclen birth control each morning.

To wash my face, I'm still using the CeraVe Moisturizing Facial Cleanser and then moisturizing with the CeraVe Moisturizer (am and pm). Then, at night, I'm applying extra moisturizer and vaseline over these spots.

I'm trying to get back into the groove again with eating tons of veggies, fruits, whole grains, fish, and lean protein. Also, I'm taking a multi-vitamin again and drinking tons of water. Hoping this helps my skin heal and get clear!

Any advice??



2 Comments


Hope you're doing everything you can. Are you still getting active acne? Once that slows down the red marks will heal on their own (trust me). Your skin won't be perfect but it sounds like it is manageable. In regards to the dryness. Dry skin is never a good thing so I would switch to a face wash that is very bare bones. Dry skin doesn't heal as quickly.

Share this comment


Link to comment

Hope you're doing everything you can. Are you still getting active acne? Once that slows down the red marks will heal on their own (trust me). Your skin won't be perfect but it sounds like it is manageable. In regards to the dryness. Dry skin is never a good thing so I would switch to a face wash that is very bare bones. Dry skin doesn't heal as quickly.

Hey girl-- yes the RetinA is making me purge still, but then around my period I'm still getting a bunch of painful/ stubborn zits. I think that most of my red marks came from the Atralin still making me purge..but that combined with getting my period every 3 weeks is such a pain. It's pretty much 1 bad week of skin for every 2 decent ones :/

I'm going to look into finding a better way to control my hormone problem, because that is causing a lot of my acne the week before my cycle. Unfortunately, I have a unique case because I don't have a thyroid gland anymore (I had Hyperthyroid Disease and got radioactive iodine to kill my thyroid glad from the inside, out). So, I take thyroid meds to regulate my thyroid hormone, but I still have over-active levels of testosterone I think.

The Spironolactone should help with this--but right now I'm not sure it is. Although, I did go off it for a few weeks and just restarted taking it regularly about a week ago.

The dry skin kinda peeled off (it was from using a bit too much of the BP wash the other day, and having dead skin that my face needed to get rid of).

Right now, I had one new active on my left cheek that is a small red mark, and a few pink marks on both jawlines and my chin :(

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×